me and february 07

not too long ago i read on another blog where somebody was talking about the difference between being suicidal and wishing you were dead. it’s a very real difference. i realized that for the majority of my life, if i am not  in either of those states, then i am kind of somewhere in the middle.

 

 

 

 

 

i saw my doctor yesterday. i asked him whether or not we should look into E.C.T. treatments, as these past couple of months have been especially hard. i told him i don’t have much energy left to fight this anymore. he didn’t dismiss it as an option, but said he wants to get my moods more stabilized before considering it. also, one of the medications i am currently on is an anti-seizure med, so that would kind of defeat the purpose. i shared with him that i am not getting the “ups” as much, and most of it is just a deep, dark, fucking hole of depression. he increased the medication i have been on, while trying to integrate a new medicine (nuvigil) to hopefully replace the adderall.we’ll see.

i upped my trileptal this morning and by the time i made it to work, i was fucked. i could see my life crashing down around me. i got cold. i started to shake. nothing was making sense in my head, and i was scared to death for no reason whatsoever. i started pulling at my face. it made no sense. i couldn’t put a thought together long enough for my brain to even look at it. i ended up leaving. the drive home was miles beyond nerve-racking. honestly, i shouldn’t have been driving. not in that state. it was stupid, but i couldn’t wait around for a ride, and i began to think that if i didn’t get out of there right then that i could very well pull all the skin off my goddamn face. just because. i got home, crawled onto the couch, and spent the next few hours alternating between watching ‘my cousin vinny,’ some sort of nap-like state, and the most ridiculous confusion i have ever had. hopefully, this is only a one time deal, and not a permanent side effect.

the sleeping aid he gave me is not doing the trick anymore. he increased that as well.

hopefully sleep soon.

goodnight, everyone.

Advertisements

~ by alltheavenueslookugly on 2012/02/07.

9 Responses to “me and february 07”

  1. Unfortunately, new meds can sometimes push you right in the opposite direction before stabilising. I know it’s more than just a pain in the butt at the moment, but give it some time. Hopefully it will start to level off and you can get some scerenity.

    Your scale makes a lot of sense. It is a very strange see-saw effect… The one day, I am on one side, the other, I am on the other side… No wonder my fam likes to keep an eye on me. For me, Lithium worked wonders but it’s starting to taper off and with my other difficulties, I can’t get the dosage upped, so I will have to start looking for alternatives.

    I gave up on sleeping aids a long time ago. They either don’t do anything at all or make me so nautius, I can’t sleep in any case.

    • yeah, i’ve had this happen quite often with increasing meds. sometimes you feel absolutely no difference at all, and then other times you find yourself curled up in a ball in a dark room swearing and crying.

      why can’t they increase your lithium? i think the highest dose i ever got to was 1800 mg a day.

      i’ve built up an immunity to most sleeping meds. especially ambien. but yeah, i need to be careful.

      • I have a lot of inflammation issues, so I take a lot of anti-inflammatories. This has made it dangerous for them to up the dosage for both the facts that I need these anti-inflams and that my kidneys might not be in a good enough state to cope with too much Lith in my system.

        Immunity sucks…if it wasn’t for that, I am sure a lot of people would have found solutions to their difficulties

  2. Fight… fight… fight!
    I truly hope your meds get “right” soon.
    I am like you, the highs are rare, the lows are constant. I am lucky if I dangle somewhere in the middle…

    • thank you.
      i don’t expect too much out of the medications after all this time, but i know i would feel so much worse without them. i know i keep that small sliver of hope though…

  3. How long does it take for you to know if a medication is working or had serious side effects? Does it just depends on the drug? The side effect? Doess it really take up to a month our will you know sooner? I know I’ve thought about asking you since you started the blog, but don’t think I have.

    • vanessa, usually it’s at least a couple of weeks to tell if it is doing something good. it varies from medication to medication. however, the side effects can be felt instantly.

  4. I am so sorry to read about the terrible state you are in, and the things you are feeling right now. But I want to stand up and applaud your doctor for feeling like you need to be in a more coherent state before ECT is seriously considered. I have nothing but negative things to say about my own experiences, but that isn’t the point, not really. I do want to relay a conversation I had with my primary care doctor about a-year-and-a-half after I discontinued ECT.

    I told him that in retrospect I can see that I was so far gone, I was in absolutely no state to be making such a life-altering decision when I “consented” (and I use the term very loosely) to undergo electroconvulsive therapy. My primary told me that pretty much everyone who undergoes ECT has reached that point, the point where they can no longer assess things in any way. To which I responded, “And you don’t feel like there’s a problem with that?” He had no answer for me.

    Electroconvulsive therapy is not like a drug that you can discontinue if you have a bad reaction and the symptoms it caused will (usually) remit. It can cause serious, irreversible cognitive deficits, among other things. I lost about six years of my life (memory) and I struggle constantly with very mundane activities like following directions and reading, nearly two years after my treatments.

    I truly want for you to get better, but I also want you to realize the gravity of the decision to pursue ECT. Whether it helps you or severely worsens your moods and depressions (the latter happened with me), you can never take it back.

    (Sorry for the rant, this is just something I feel very passionately about.)

  5. please don’t apologize. i really appreciate a different view on this. i’ve read a couple of negative experiences and i am fully ready for it. i guess i have just reached the point where if there is even a small chance that it can make things just a little bit better, then i want to try it. even with the understanding that it could potentially be a lot worse.
    honestly, i cannot imagine anything worse than it is now, but i know what you are saying. since it doesn’t appear to be a possibility any time soon, i will keep looking into it and researching.
    seriously, i do appreciate you sharing your experience. when you hear a million people say how great something is, you begin to wonder where the other people are that didn’t find it to be so great.

    thank you again. 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: